Record Display for the EPA National Library Catalog

RECORD NUMBER: 5 OF 27

OLS Field Name OLS Field Data
Main Title Biochemical and Neuropathological Assessment of Triphenyl Phosphite in Rats.
Author Veronesi, B. ; Padilla, S. ; Newland, D. ;
CORP Author Health Effects Research Lab., Research Triangle Park, NC.
Year Published 1986
Report Number EPA/600/J-86/125;
Stock Number PB86-243250
Additional Subjects Toxicology ; Bioassay ; Rats ; Laboratory animals ; Phosphorus organic compounds ; Reprints ; Phosphite/triphenyl ; Neurotoxicology
Holdings
Library Call Number Additional Info Location Last
Modified
Checkout
Status
NTIS  PB86-243250 Most EPA libraries have a fiche copy filed under the call number shown. Check with individual libraries about paper copy. 06/21/1988
Collation 11p
Abstract
The putative neurotoxicity of the organophosphorus compound triphenyl phosphite (TPP) was examined in Long Evans, adult male rats. Animals were exposed to two 1.0 ml/kg (1184 mg/kg) injections (sc) of TPP spaced 1 week apart and sampled for biochemical and neuropathological examination. At the time of sampling, rats displayed dysfunctional changes including tail rigidity, circling, and hindlimb paralysis. Neuropathic damage was confined to the lateral and ventral columns of all spinal levels and consisted of myelin ellipsoids and giant axonal-swellings filled with smooth endoplasmic reticulum. Wallerian-like degeneration was observed in the spinal roots, the sciatic nerve, and tibial branches. Biochemical assessment of brain acetylcholinesterase (AChE) and neurotoxic esterase (NTE) activity was determined 1, 4, 24, 48, and 72 hr after the second TPP treatment. Both enzyme activity concentrations were depressed maximally at 48 hr postexposure by 30 and 39%, respectively. Serum cholinesterase, sampled 48 hr after the second TPP exposure was depressed by 33%. Data from this study indicate that subchronic exposure to the organophosphite TPP results in severe neurotoxic consequences which differ from those previously described in rats with organophosphorus-induced delayed neuropathy.